BAck on the merry-go-round

Discussion in 'The Watercooler' started by susiestar, Dec 2, 2008.

  1. susiestar

    susiestar Roll With It

    with Jess.

    I had her write down when she was shaking yesterday, how long it lasted, etc....

    And I called both the pediatrician AND the neuro again. Told the neuro's office that I know they want pediatrician to handle it but that pediatrician said she just is NOT comfortable rxing or treating this past the benadryl stage. I told the pediatrician I know that the neuro is going to tell us to have the pediatrician call instead of us, but that I am also calling the neuro.

    Gave them each a rundown of symptoms. Told them each EXACTLY what Jess is taking. Gave a brief rundown - we charted the tremors, how often they showed up, how long they lasted.

    I told EACH doctor that we want to know how long this can be expected to alast and that we want some medications to help control it. (medications like valium are used, and no one wants a kid on that, but we are into almost week 3 of this. It took 10 days to get into the pediatrician with tests run, and it has been another week since then. Surely this qualifies as being due a short run of SOMETHING?? Or else we are going to the dentist as ehr teeth are going to shake out!)

    anyway, I was supposed to go shopping with mom and Jessie today, but I am chained to the phone. Sure as I leave they will call the house phone.

    Anyway, Thought I would post the latest in this saga.

    If anyone knows how long an extrapyramidal reaction typically lasts, I would appreciate the info. I have read a lot of stuff on it, but I don't remember seeing any info on how long it takes to go away.
  2. mrscatinthehat

    mrscatinthehat Seussical

    No information just hugs. What a roller coaster ride. Someone (I will volunteer) needs to light a fire under these dr's arses. Three weeks of any symptom is not good. Again hugs.

  3. gcvmom

    gcvmom Here we go again!

    Wish I had some answers for you, too. Do you have a psychiatrist you can call since they deal with this medication and it's brain related? Or what about asking the pharmacist? Or calling a hospital pharmacy and asking them how long these dypmtoms typically last?
  4. GoingNorth

    GoingNorth Crazy Cat Lady

    If this helps, the drug of choice for extra pyramidal symptoms is a medication called Cogentin (benztropine generic name).

    It is very inexpensive, is on all the cheap monthly plans, and has minimal side effects in most people (blurry vision, upset stomach, that sort of thing)

    I use it for extra pyramidal sx due to AP use.
  5. susiestar

    susiestar Roll With It

    No ne seems to know how long they last. I just tried the hospital pharmacy, they had NO answers. Our pharmacy said that the half life is 36-42 hours for elavil (brand name of the medication - I have a hard time typing the generic name today). So a WEEK is WAY out past that, if this is the right thing.

    Hopefully I can get an early appointment for tomorrow and we can get some medications to help her. Or find out if it is the keppra instead. But the elavil was added after teh keppra was adjusted, so it seemed like the more likely culprit.

    Tremor is supposed to stop after the medication is out of her body.

    That's my Jess - she MUST be different. LOLOL! And her daddy thought green nailpolish was going to be the big trauma.

    Thanks y'all. You keep me calm when I need to be for her.
  6. Jena

    Jena New Member

    Aw i'm sorry she's still dealing. I hope tmrw is better.